Alert archive / New Hampshire / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Boston/Norton, MA

April 13, 2009

NWS Boston/Norton, MA issued this red flag warning at Apr 13, 2009, 3:37 AM EDT. It took effect at Apr 13, 2009, 10:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 3:37 AM EDT (07:37 UTC)
In effect from
Apr 13, 2009, 10:00 AM EDT
Expired
Apr 13, 2009, 6:00 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBOX 130737
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
337 AM EDT MON APR 13 2009


NHZ011-012-015-131545-
/O.UPG.KBOX.FW.A.0001.090413T1500Z-090413T2100Z/
/O.NEW.KBOX.FW.W.0001.090413T1400Z-090413T2200Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
337 AM EDT MON APR 13 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

THIS WARNING COVERS ALL OF CHESHIRE AND HILLSBOROUGH COUNTIES IN
SOUTHERN NEW HAMPSHIRE.

NORTHWEST WINDS WILL FREQUENTLY GUST TO BETWEEN 25 AND 30 MPH LATE
THIS MORNING AND INTO THE AFTERNOON. MINIMUM AFTERNOON RELATIVE
HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 15 AND 25 PERCENT.  

THIS COMBINED WITH LESS THAN ONE QUARTER OF AN INCH OF RAIN ACROSS
MOST OF THE REGION THE LAST 3 DAYS IN THE PRE-GREEN UP PERIOD OF
EARLY SPRING...HAS PROMPTED THIS ISSUANCE OF A RED FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FRANK
2 follow-up statements
000 
WWUS81 KBOX 131421
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1021 AM EDT MON APR 13 2009

NHZ011-012-015-132200-
/O.CON.KBOX.FW.W.0001.000000T0000Z-090413T2200Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1021 AM EDT MON APR 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

THIS WARNING COVERS ALL OF CHESHIRE AND HILLSBOROUGH COUNTIES IN
SOUTHERN NEW HAMPSHIRE.

NORTHWEST WINDS WILL FREQUENTLY GUST TO BETWEEN 25 AND 30 MPH
LATE THIS MORNING AND INTO THE AFTERNOON. MINIMUM AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 15 AND
20 PERCENT.

THIS COMBINED WITH LESS THAN ONE QUARTER OF AN INCH OF RAIN
ACROSS MOST OF THE REGION THE LAST 3 DAYS IN THE PRE-GREEN UP
PERIOD OF EARLY SPRING...HAS PROMPTED THIS ISSUANCE OF A RED FLAG
WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS81 KBOX 132211
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT MON APR 13 2009


NHZ011-012-015-132315-
/O.EXP.KBOX.FW.W.0001.000000T0000Z-090413T2200Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
611 PM EDT MON APR 13 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:28 AM EDT, 9 minutes earlier.

Area forecast discussion, Apr 13, 3:28 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
328 AM EDT MON APR 13 2009

.SYNOPSIS...
HIGH PRESSURE WILL RESULT IN GENERALLY DRY AND SEASONABLE SPRINGLIKE
WEATHER THROUGH THE WEEKEND.  EASTERLY WINDS WILL MAKE IT COOLER
ALONG THE COAST WEDNESDAY/THURSDAY...BUT FRIDAY/SATURDAY SHOULD BE
MILDER.  THE ONE FLY IN THE OINTMENT IS LOW PRESSURE MOVING OFF THE
MID ATLANTIC ON WEDNESDAY...BUT THIS WILL LIKELY PASS TOO FAR SOUTH
TO HAVE MUCH OF AN IMPACT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER A VERY COLD START THIS MORNING...THE STRONG MID APRIL SUNSHINE
AND A WELL MIXED ATMOSPHERE ON NORTHWEST FLOW SHOULD ALLOW FOR SOME
RECOVERY.  TEMPERATURES WILL STILL BE BELOW NORMAL FOR THIS TIME OF
YEAR...BUT NOT AS COLD AS YESTERDAY.  EXPECT HIGHS TO RECOVER INTO
THE 50 TO 55 DEGREE RANGE ACROSS MOST LOCATIONS.
HOWEVER...EXCELLENT MIXING WILL STILL SUPPORT WIND GUSTS AROUND 30
MPH THAT WILL MAKE IT FEEL CHILLIER.  WE ALSO ARE EXPECTING SUNNY
SKIES...AS DRY SOUNDINGS SUPPORT VERY LITTLE IF ANY DIURNAL CUMULUS
CLOUDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

TONIGHT...
MOSTLY CLEAR TO PARTLY CLOUDY SKIES EXPECTED TONIGHT...ALTHOUGH SOME
HIGH CLOUDS MAY AFFECT THE REGION AT TIMES ESPECIALLY ACROSS THE
SOUTHWEST SECTIONS OF OUR REGION.  NONETHELESS...LIGHT WINDS AND A
DRY ATMOSPHERE SHOULD RESULT IN A GOOD NIGHT OF RADIATIONAL
COOLING.  LOWS MAY FALL INTO THE UPPER TEENS ACROSS THE COLDEST
OUTLYING LOCATIONS OF SOUTHWEST NH/NORTHWEST MA...TO MAINLY THE 20S
AND LOWER 30S ELSEWHERE.  THE URBAN HEAT ISLAND OF BOSTON WILL BE
THE WARMSPOT WITH OVERNIGHT LOWS EXPECTED IN THE MID TO UPPER 30S.

TUESDAY...
PARTLY TO MOSTLY SUNNY SKIES...LIGHT WINDS AND A DRY ATMOSPHERE WILL
YIELD A QUICK RECOVERY IN TEMPERATURES JUST INLAND FROM THE
IMMEDIATE COAST.  HIGHS SHOULD RECOVER INTO THE UPPER 50S...TO NEAR
60 AND WITH LIGHT WINDS IT WILL FEEL QUITE COMFORTABLE OUTSIDE.
ALONG THE IMMEDIATE COAST...TEMPERATURES WILL BE QUITE TRICKY.
HIGHS MAY COME UP QUICKLY UNTIL LATE MORNING...THEN SEA BREEZES
SHOULD KICK IN AND TEMPERATURES WILL LIKELY FALL BY MID OR LATE
AFTERNOON.  FOR NOW WILL RUN WITH HIGHS BETWEEN 50 AND 55...AND THEN
SHOW THEM FALLING BELOW 50 ALONG THE COAST BY LATE AFTERNOON.  LATER
SHIFTS MAY HAVE TO REFINE THIS A BIT BASED ON NEW GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

TUESDAY NIGHT AND WEDNESDAY...CLOSE CALL WITH A DEVELOPING COASTAL
LOW TRACKING OFF THE MID ATLANTIC COAST. CONFLUENT FLOW ALOFT SHOULD
SUPPRESS MUCH OF THE LOWS PRECIPITATION SHIELD SOUTH OF THE AREA.
HOWEVER CONTINUING TO NOTE SOME INCREASING MID LEVEL FRONTOGENESIS
ADVERTISED WELL NORTH OF THE DEVELOPING LOW. RH FIELDS ARE EXPECTED
TO MOISTEN UP FROM H7 AND ALOFT AND IN THE BOUNDARY LAYER WITH
EXPECTED NE FLOW ALONG THE COAST. HOWEVER RH LEVELS AT H85 REMAIN
LOW AT LEAST INITIALLY AND BEST MECHANISMS FOR ISENTROPIC LIFT
ARE EXPECTED TO REMAIN WELL S OF THE FORECAST AREA. SO OVERALL
INCREASING CLOUDS CAN BE EXPECTED SOUTH OF THE MASS PIKE. ADDED A
LOW CHANCE POP IN CONNECTICUT....RHODE ISLAND AND SOUTH COASTAL
MASSACHUSETTS TUESDAY NIGHT INTO WEDNESDAY. TEMPERATURES WILL REMAIN
COOL.

THURSDAY...DEVELOPING LOW PRESSURE PASSES OFFSHORE WITH CONTINUED
BRISK ONSHORE FLOW ALONG THE COAST AND SEASONABLY MILD AND DRY
CONDITIONS INLAND.

FRIDAY THROUGH SUNDAY...A WARMUP IS ANTICIPATED FRIDAY BEFORE A COLD
FRONT CROSSES THE AREA SOMETIME SATURDAY MORNING. THERE COULD BE A
SPRINKLE WITH THE ASSOCIATED FRONTAL PASSAGE...THE FRONT CURRENTLY
APPEARS MOISTURE STARVED...SO FOR NOW HAVE JUST ADVERTISED A PARTLY
CLOUDY FORECAST. GENERALLY FAVORED THE MORE AMPLIFIED ECMWF SOLUTION
OVER THE MORE PROGRESSIVE GFS FROM DAYS 5 THROUGH 7. CYCLONIC FLOW
SHOULD BRING MORE CLOUDS AND SOMEWHAT COOLER TEMPS ON SATURDAY. THE
REMAINDER OF THE WEEKEND APPEARS DRY WITH NEAR SEASONABLE TEMPERATURES.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...

TODAY...VFR WITH NORTHWEST WIND GUSTS TO 25 KNOTS.

TONIGHT AND TUESDAY...VFR WITH JUST SOME HIGH CLOUDS AROUND AT TIMES.

OUTLOOK /TUESDAY NIGHT THROUGH THURSDAY/...

TUE NIGHT AND WED...VFR. PERIOD OF MVFR CONDITIONS WITH SCT -SHRA OR
-SHRASN POSSIBLE KHFD-KACK LATE TUE NIGHT INTO WED. NE WINDS MAY
GUST UP TO 30 TO 35 KT CAPE AND ISLANDS WED.

THU...VFR. NE WINDS GUST TO 25 TO 30 KT IN THE MORNING CAPE AND ISLANDS.

FRI...VFR. W WINDS GUST TO 20 TO 25 KT.

&&

.MARINE...
TODAY...
A WELL MIXED ATMOSPHERE AND STILL DECENT LAPSE RATES SUPPORT 25 KNOT
WIND GUSTS.  WILL BE CONTINUING SCA FOR ALL WATERS.

TONIGHT AND TUESDAY...
WINDS AND SEAS WILL BE BELOW SCA THRESHOLDS AS HIGH PRESSURE BUILDS
OVER THE WATERS.

OUTLOOK /TUESDAY NIGHT THROUGH THURSDAY/...

TUE NIGHT...SCA WILL LIKELY BE NEEDED SOUTHERN WATERS AS NE WINDS
INCREASE WITH GUSTS TO 25 TO 30 KT. SEAS BUILDING TO 4 TO 7 FT LATE.

WED AND THU...NE WINDS WILL LIKELY GUST 25 TO 30 KT...MODERATE
PROBABILITY OF GALE FORCE GUSTS TO 35 KT SOUTHERN WATERS. SEAS BUILD
UP TO 10 FT OUTER WATERS. WINDS SHOULD DIMINISH THU AFTERNOON AS THE
LOW TRACKS FURTHER EAST.

FRI...LEFTOVER SCA FOR HAZARDOUS SEAS 4 TO 6 FT OUTER WATERS.

&&

.FIRE WEATHER...
TODAY...
THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
ACROSS SOUTHERN NH.  MOST OF THIS REGION HAS SEEN LESS THAN ONE
QUARTER INCH OF RAIN IN THE LAST 5 DAYS.  THIS WILL COMBINED WITH
FREQUENT WIND GUSTS OF 25 TO 30 MPH AND MINIMUM AFTERNOON RELATIVE
HUMIDITIES BETWEEN 15 AND 25 PERCENT.  METEOROLOGICAL PARAMETERS AND
COORDINATION FROM YESTERDAY SUPPORT THE UPGRADE TO A RED FLAG
WARNING.

ACROSS THE REST OF THE REGION...RAINFALL AMOUNTS WERE GENERALLY WELL
OVER A QUARTER OF AN INCH.  THEREFORE...DESPITE THE LOW RELATIVE
HUMIDITIES AND GUSTY NORTHWEST WINDS WILL NOT ISSUE ANY FIRE WEATHER
HEADLINES.

TUESDAY...
MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL AGAIN DROP TO BETWEEN 15
AND 25 PERCENT AWAY FROM THE COAST.  HOWEVER...WINDS WILL BE MUCH
LIGHTER AND FIRE WEATHER HEADLINES WILL NOT BE NEEDED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...STRAUSS
AVIATION...FRANK/STRAUSS
MARINE...FRANK/STRAUSS
FIRE WEATHER...FRANK
Hazardous weather outlook, Apr 12, 5:30 PM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT SUN APR 12 2009

NHZ011-012-015-132130-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
530 PM EDT SUN APR 12 2009

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>024-026-RIZ001>008-132130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
530 PM EDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW PROBABILITY OF A MARGINAL WIND ADVISORY FOR THE CAPE
AND ISLANDS WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-132130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
530 PM EDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW TO MODERATE CHANCE OF A PERIOD OF NORTHEAST GALE
FORCE WINDS ACROSS OUR SOUTHERN WATERS WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in New Hampshire, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.